PDA

View Full Version : Giant Tongue Sores (because that sounds so attractive)



Derrie
10-18-2012, 04:04 PM
Just another thread about a symptom asking, "Does anyone get large, ulcerated sores on their tongues that make it hard to talk clearly?"

Because half my job involves talking, and it sounds like I'm slurring, or have a mouth full of cotton. And it hurts. Sore is on the underside, outer edge of tongue. Lovely.

SleepyInSeattle
10-18-2012, 05:31 PM
I used to get them a few times a year - not huge ones, but about the size of a big zit - and wow, did they HURT! And yes, depending on where they were, they interfered with my speech.

Fortunately since I started getting treatment (just over a year ago) I have not had any more.

I think they were probably harbingers of a flare, when I look back on it.

Sorry you're having this problem! :-(

tgal
10-18-2012, 08:05 PM
Mouth, lip and/or nose sores are very common during a Lupus flare. They are VERY painful and my heart goes out to you. I usually get mine on the edge of my nose! They look so very attractive! Thankfully that is one of the few things my meds did take care of!

Derrie
10-18-2012, 09:06 PM
Well. Clearly the Plaquenil was helping because I didn't have so many issues when I was on it!. I can't wait till next week when I can start taking it again. I feel like my body is falling apart bit by bit!

bunny28
10-19-2012, 11:15 AM
I get them too. Often in my throat. Plaquinil has really helped with this particular symptom for me. Hope it does for you too.

jmail
10-19-2012, 02:23 PM
When I had to quit my plaq (just when I was getting relief because of it), things got real bad, including those "wonderful" sores. Mine are starting to calm down now that I've been back on plaquenil for just over 2 weeks. Now if the rest of this %#@& would just calm down... lol

Derrie
10-19-2012, 02:41 PM
Thanks for the responses, all. This gives me hope that when I get back on the Plaq (hey, that rhymed), the sores will go bye bye.

SleepyInSeattle
10-19-2012, 02:45 PM
Thanks for the responses, all. This gives me hope that when I get back on the Plaq (hey, that rhymed), the sores will go bye bye.

Hahaha....now I have AC/DC going through my head...."BAAACK ON PLAAAAAQ!!!"

magistramarla
10-19-2012, 03:09 PM
Derrie,
I agree with others here. The Plaq does help to keep the skin issues under control. The skin issues went away completely when I was taking MTX.
I can't wait to hear what the docs at the teaching hospital tell you.
Hugs,
Marla

Mica
10-19-2012, 07:12 PM
I used to get horrible canker sores in my mouth but since the lupus it only happens everyonce in a while. You could try swishing some salt water in your mouth, that always helped me.